New Viagra users on Valentine’s Day, beware, the drug could affect your eyesight

0
In a warning to new Viagra users, a significant study found that the drug commonly used to treat erectile dysfunction can cause persistent visual side effects, such as sensitivity to light and visual color impairment in men who took the highest recommended dose. of Viagra.

Although these effects seem rare, the researchers suggested that new Viagra users should start with a lower dose before increasing it, if necessary.

Sildenafil, more commonly known by its trade name Viagra, is generally considered safe with limited side effects.

However, a recent study in Frontiers in Neurology highlighted the risk of persistent visual side effects.

“Many men use over-the-counter performance enhancing drugs to relieve sexual anxiety and erectile dysfunction,” said Dr Cuneyt Karaarslan from Dunyagoz Adana Hospital in Turkey.

“For the vast majority of men, any side effects will be temporary and mild. However, I wanted to stress that persistent eye and vision problems may be experienced for a small number of users,” Karaarslan added.

Erectile dysfunction can have significant psychological consequences for affected men, and it can make it more difficult for them to have fulfilling sex.

Sildenafil became available in 1998 as a treatment for erectile dysfunction. It quickly became the best-selling drug in history, demonstrating the phenomenal demand for treatments that improve sexual performance.

Originally developed as a treatment for high blood pressure, the drug dilates blood vessels and relaxes smooth muscles in the penis, making it easier to get and maintain an erection.

The effects of the drug normally last 3 to 5 hours and although side effects such as headaches and blurred vision do occasionally occur, they usually go away relatively quickly.

However, Dr Karaarslan noticed a trend in 17 male patients who attended the hospital.

In the new study, Karaarslan reported that patients suffered from a number of visual disturbances, including abnormally dilated pupils, blurred vision, sensitivity to light, and color vision disturbances, which included intensely blue vision with color blindness. Red Green.

All 17 patients had taken sildenafil for the first time and all took the highest recommended dose of 100 mg.

None of the men had been prescribed the drug. The visual side effects started after the drug took effect and were still present when the men arrived at the clinic 24 to 48 hours later.

Doctors at the clinic performed various eye tests and monitored patients over time to see how their symptoms developed.

Fortunately, in the 17 patients, the symptoms were gone 21 days later, but it was definitely a difficult experience for the men involved.

These men also took the highest recommended dose of sildenafil the first time they took the drug. Starting with a lower dose may have meant less serious side effects, the researchers noted.

Also, taking the drug under medical supervision would likely have meant that the men would not have used such a high dose the first time around.

“Although these drugs, when used under the supervision of doctors and in the recommended doses, provide very important sexual and mental support, uncontrolled and inappropriate doses should not be used or repeated,” Karaarslan said.

See also:
Don’t just buy red roses this Valentine’s Day – there’s a different flower for every “step” in a relationship.

Valentine’s Day 2020: Internet users burst out laughing at these memes

23 unexpected Valentine’s Day gifts for him that he’ll really want to keep

Share.

Comments are closed.